Flash Flood, Young
- When
- June 25, 6:40 AM CST to 8:40 AM CST
- Where
- Young County, Graham
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 33.100, -98.600
FM 209 south of town was flooded.
An upper low remained over the area triggering several rounds of showers and thunderstorms. A very moist environment encouraged flash flooding.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS FWD wrote it up.
An upper low remained over the area triggering several rounds of showers and thunderstorms. A very moist environment encouraged flash flooding.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Jun 25, 5:36 AM CST, 1 hour 4 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 636 AM CDT MON JUN 25 2007 .AVIATION... /12Z TAF PERIOD/ MVFR CIGS ARE GRADUALLY MOVING INTO THE TAF SITES THIS MORNING. EXPECT BKN CIGS AROUND 1500FT. AN AREA OF RAIN CURRENTLY BETWEEN WACO AND WAXAHACHIE WILL CONTINUE TO MOVE NORTHEAST AND MAY AFFECT DAL AFTER 13Z. THEREFORE...WILL CARRY -RA AT DAL AND VCSH AT ALL OTHER METROPLEX SITES. THIS AREA OF PRECIPITATION IS ALSO BEGINNING TO SHOW CG LIGHTNING...AND WILL NEED TO BE MONITORED FOR POSSIBLE AWW. SHOWERS ARE EXITING THE ACT TERMINAL...BUT ADDITIONAL SHOWERS WILL MOVE IN FROM THE SOUTH THIS MORNING. THERE WILL LIKELY BE A BREAK IN THE PRECIP AFTER 15Z BEFORE SHOWERS AND T-STORMS REDEVELOP. AT THIS TIME...BEST TIMING PLACES T-STORMS NEAR AND/OR OVER THE AIRPORTS AFTER 20Z. CURRENT ANALYSIS SUGGESTS THE AFTERNOON PRECIP WILL WANE SHORTLY AFTER SUNSET BEFORE SHOWERS AND STRATUS DEVELOPS AFTER MIDNIGHT. WILL GO WITH RAIN AND MVFR CIGS AFTER 09Z. SCHULTZ && .PREV DISCUSSION... /ISSUED 407 AM CDT MON JUN 25 2007/ UPDATE... NEW FFA (FLASH FLOOD WATCH) ISSUED FOR THE WRN 1/2 OF N TX. PLEASE REFER TO ADVISORY LINE AT THE END OF THIS PRODUCT AND FTWFFAFWD FOR DETAILS OF THE FLASH FLOOD WATCH. PREV DISCUSSION... /ISSUED 318 AM CDT MON JUN 25 2007/ DISCUSSION... VERY DIFFICULT FCST INDEED THIS MORNING...AS YET MORE ROUNDS OF SHOWERS /STORMS...SOME WITH VERY HEAVY RAIN WILL BE POSSIBLE THROUGH AT LEAST MID WEEK OR THURSDAY MORNING. CUT-OFF...NEAR WARM-CORE MID LVL LOW IS SOMEWHERE BETWEEN ABILENE AND MINERAL WELLS RIGHT NOW...TRAPPED UNDER REX-BLOCK RIDGE TO THE NORTH AND WEST OVER THE SRN ROCKIES INTO THE CENTRAL PLAINS. THIS SYSTEM IS INDICATIVE OF SEVERAL SYSTEMS N TX HAS SEEN OVER THE PAST MONTH OR TWO. TEMPS ALOFT AROUND 20 KFT ACTUALLY WARMER IN RELATION TO AREAS UNDER THE UPPER RIDGE. SREF ENSEMBLE MEANS INDICATE DECENT AGREEMENT AND LITTLE DEVIATION AT THE SFC AND ALOFT... THOUGH LARGE SPREADS ON QPF ARE NOTED UP TO 1/3 OF AN INCH. PER PREVIOUS PERFORMANCES OF MODELS ON SIMILAR SYSTEMS AND NATURE OF SYSTEM...HAVE ADJUSTED HIGHEST POPS AND BEST BET FOR WIDESPREAD HEAVIER RAINFALL ALONG AND WEST OF A SHERMAN...DALLAS...WACO...TEMPLE LINE THROUGH TUES MORNING. WELL LIKELY ISSUE A FLASH FLOOD WATCH (FFA) ACROSS THESE WRN AREAS THROUGH TUES MORNING. UPDATED DISCUSSION/FCSTS TO BE ISSUED BY 430 AM. AFTERWARD(TUES THRU WED AFTN)...JUST ABOUT ANYWHERE MAY SEE BOUTS OF VERY HEAVY RAINFALL AS +2.00 PWATS SURGE NWD FROM THE WRN GULF OF MEXICO AND OVER THE MAJORITY OF N TX. WEAK...NOCTURNAL LLJ(S) DEVELOPING LATE NIGHT/MORNING HOURS. WILL TEND TO TREND EVENINGS TO JUST SCATTERED POTENTIAL WITH LOSS OF HEATING...WITH TRENDS OF BETTER LIFT AND WIDESPREAD RAINFALL FOCUS WITHIN AND JUST EAST OF THE CUT-OFF UPPER LOW...AS IT DRIFTS NEWD OVER RED RIVER VALLEY/SRN OK THROUGH MID WEEK. EXPECT FUTURE EXTENSIONS AND ISSUANCE(S) OF FLOOD WATCHES THROUGH THIS TIME FRAME. BY WED NIGHT...UPPER LOW WILL BE FLOATING AROUND SOMEWHERE TO THE N/NW OF N TX WITH A FRONTAL BOUNDARY STALLING OVER WRN OK/TX AREAS WITH POSSIBLE NOCTURNAL MCS(S). TOO MUCH UNCERTAINTY TO PINPOINT THIS...BUT WILL CARRY HIGHEST POPS OVER NW COUNTIES THROUGH WED NIGHT THROUGH FRI NIGHT. SYSTEM SHOULD FINALLY LIFT NE AWAY FROM AREA BY THIS COMING WEEKEND AND HELD SLIGHT CHANCE POPS WITH UNCERTAINTY. AS FOR TEMPS...WILL STAY NEAR MOS IN THE SHORT TERM...BUT GO A LITTLE BELOW ON EXTENDED HIGH TEMPS WITH WET GROUNDS...CLOUD COVER...AND TENDENCY OF MOS GUIDANCES TO RISE TO NEAR CLIMATOLOGY. MAY HAVE NOT TONED THEM DOWN ENOUGH...BUT FOR NOW WILL WAIT N SEE. && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 86 73 83 72 84 / 60 60 80 60 60 WACO, TX 86 74 84 74 86 / 70 70 80 50 50 PARIS, TX 86 71 81 71 84 / 40 50 80 60 60 DENTON, TX 85 73 83 71 84 / 60 60 80 60 60 MCKINNEY, TX 85 72 82 71 84 / 50 50 80 60 60 DALLAS, TX 86 73 83 71 85 / 50 60 80 60 60 TERRELL, TX 86 73 82 73 85 / 40 50 80 60 60 CORSICANA, TX 85 72 84 72 85 / 50 50 80 50 50 TEMPLE, TX 85 71 84 73 86 / 70 70 80 50 50 && .FWD WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR THE FOLLOWING ZONES: TXZ091>093-100>104-115>120-129>134-141>145-156>159. && 99/99/99
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 418 AM CDT MON JUN 25 2007 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-260930- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL- NAVARRO-FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS- LIMESTONE-LEON-MILAM-ROBERTSON- 418 AM CDT MON JUN 25 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE... THUNDERSTORMS ARE POSSIBLE ACROSS ALL OF NORTH TEXAS TODAY AND TONIGHT...WITH THE GREATEST CHANCES ALONG AND WEST OF INTERSTATE 35. HEAVY RAINFALL WITH THE POTENTIAL FOR FLASH FLOODING AND CLOUD TO GROUND LIGHTNING WILL BE THE MAIN THREATS. A FLASH FLOOD WATCH IS IN EFFECT THROUGH THE OVERNIGHT HOURS ALONG AND WEST OF A LINE FROM SHERMAN TO ROCKWALL TO TEMPLE. .DAYS TWO THROUGH SEVEN... THUNDERSTORMS WILL BE POSSIBLE ACROSS NORTH TEXAS TUESDAY THROUGH SUNDAY. HEAVY RAINFALL RESULTING IN FLASH FLOODING WILL BE POSSIBLE THROUGH THE UPCOMING WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED FOR FLOODING REPORTS. SCHULTZ
The Dyess AFB radar (KDYX), 87 km away, was scanning. The volume nearest the first event began at 12:38 UTC.
42 flash flood, 15 flood, 4 tornado, 1 thunderstorm wind. Local standard time, as filed.
FM 209 south of town was flooded.
Several roads were closed due to flooding near Callisburg, Gainesville, and Valley View, including FM 371 at FM 2986, FM 678 north of Highway 82, FM 2071 at FM 922, FM 922 east of Valley View, and Interstate 35 access roads near Gainesville.
Roof damage occurred to several houses and numerous fences were blown down.
Highway 6 was flooded.
Water was reported over Highways 51 and 114 in Boyd, and up to two feet of water was over FM 2123 and CR 3188 southwest of Decatur. Several houses were flooded and had to be evacuated in Decatur. West Thompson Street was also flooded in Decatur, where a high water rescue was needed.
Heavy rain flooded the parking lot of Dollar General by about a foot-and-a-half of water at the intersection of Masch Branch Road and Jackson Road.
A brief tornado touched down in the middle of a baseball game, pushing over a dumpster and causing damage to trees and light poles. A woman was thrown against a fence and had to be taken to the hospital. Many spectators at the ballfield saw the tornado, and had to hold the bleachers down so they would not be picked up. Large tree limbs fell on nearby power lines, causing a power outage in the area for about five hours. Another limb shattered a truck windshield. Nearby residents reported that the tornado also threw a heavyweight lifting bench weighing 150 lbs across a yard and damaged a garage door.
A tornado touched down near Highway 51 and caused damage in the Quail Run subdivision. A mobile home was moved from its underpinning and had its windows blown out, and two residential roofs, sheds, and a trampoline were damaged two miles north of Highway 380 near the Wise/Denton County line. Several people suffered minor injuries.
Highway 51 between Decatur and Slidell was closed due to high water.
Highway 16 and CR 218 were closed due to high water.
Highway 92 west of town was under water and barricaded, as was FM 103 north of town. Several other roads were closed due to high water as well.
Several spots on Highway 36 were flooded, as was FM 2318 and FM 587 near DeLeon.
Flooding continued over the northwestern portion of the county from previous rainfall. Several roads were damaged and two bridges were washed out.
Highway 34, FM 986, Rockwall, Catherine, and Main Streets were closed due to high water. There were several stranded motorists. Trash cans and other items were seen floating down streets.
Highway 79 north of town closed due to flooding.
High water was reported on Highway 281 near Antelope and Highway 4 near Bartons Chapel. Portions of Erwin Road were washed away into a culvert.
FM 730 north of Boyd was flooded and CR 2845 was washed out.
Runoff from earlier rains caused Salt Creek to crest and flood a parking lot near Highway 61. The creek was up to the bottom of the Highway 67 bridge.
Several streets had to be barricaded due to flooding, including Highway 183.
High water rescues were required in Celina, and water was over the road near Highway 75 and Belt Line Road, and at Wilmeth Road east of Interstate 75.
Interstate 20 at exit 406 had two feet over water over it.
Water was reported over Interstate 35 service roads.
Swift water rescues were required, and a boy drowned during a rescue attempt in Duck Creek in Garland.
In Stephenville, water was several feet deep over McCart, Frey, Vanderbilt, and Ollie Streets. Homes and businesses were flooded in Morgan Mill with CR 146 washed out. Several families were evacuated. Flooding was also reported over Highway 281 north of town.
Flooding was reported over roads in town.
Houses and roads were flooded in town. Four cars were reportedly under water. Three to four feet of water was reported over Highway 4 between Lipan and Granbury, and Kickapoo Creek was washing pavement off roads in Lipan.
Highway 144 north of town was flooded, as were streets in town. Basements of houses along the Paluxy River were also flooded.
High water was reported in Lake Worth on Jacksboro Highway from Boat Club Road to Interstate 820. Flooding was also reported at the insection of Alta Vista Road and Golden Triangle north of Fort Worth, and over Denton Highway and Broadway Road in Haltom City. Homes which were flooded recently were flooded again. Cars were submerged up to their windows near Interstate 820 in Haltom City. Fort Worth responded to about 75 reports of high water.
Side streets were flooded in the city.
Fencing, backyard furniture, and roofing was damaged as a brief tornado touched down near the recreation center. One person reported seeing a funnel cloud. One house had roof damage.
High water was reported on FM 219 west of Highway 281, at FM 1602 three miles east of Highway 281, and on 5th Street in Hico. The water was several feet deep. County Commissioners estimated road damage at $2 million.
Streets in Walnut Springs were closed due to flooding; FM 2650 and CR 1120 between Meridian and Morgan were also closed.
Several streets were flooded and closed.
Service roads in town were closed due to flooding.
Damage occurred to a double-wide trailer and a carport. The trailer suffered roof damage. Storm spotters reported a funnel cloud in the area.
FM 1602 between Highway 281 and Highway 22 was flooded northeast of Hamilton, and Highway 218 was flooded between Hamilton and Pottsville. County Commissioners estimated road damage around $2 million.
Houses near the Brazos River were flooded as officials were forced to open flood gates at Possum Kingdom Lake. Some houses were flooded as much as eight feet and were not habitable for a week.
Between 50 to 100 homes in Horseshoe Bend sustained flood damage from the Brazos River.
Flooding from previous rains continued across the county. Harmon Road was flooded in the northeastern part of the County and Old Granbury Road and FM 1187 were flooded in the southern part.
Interstate 35 service roads were covered with water, as were Waco Drive and Highway 84.
Two feet of water was over Highway 22 west of town.
Multiple high water rescues were required in Lake Granbury Harbor near Robinson Creek. Several people were stranded in their homes and some were stuck in trees. About fifty homes sustained flood damage.
Numerous roads flooded countywide. Cowhouse Creek was out of its banks and about a foot of water was over CR 142.
Interstate 35 service roads were flooded north of FM 2484.
Flooding continued from previous rains on FM 2823 northeast of Gustine and along Highway 36 from Gustine to the Comanche/Hamilton County line.
Flooding continued from previous rains on FM 587 west of town, FM 2318 south of town, and FM 679 north of town.
Flooding continued from previous rains on FM 1447 north of Sidney.
FM 1392, CR 235, and Colquitt Road at CR 236 were all flooded and impassable.
Several streets were flooded in town.
Lake Proctor rose due to heavy rains and flooded docks and camping areas around its banks.
FM 2808, FM 2657, CR 3220, and CR 4804 were impassable due to high water.
Several roads near Cedar Creek Lake were flooded.
The Eastland Fire Chief reported about 150 homes were evacuated in the Lake Leon area due to flooding.
Dewey Street was closed due to high water as were several other county roads. A couple roads were damaged.
Numerous roads were closed across the county due to flooding. Also, portions of a railroad track washed out, causing a train derailment the next day. Four cars fell over and the line had to be shut down.
FM 437 near the Bell County line was partially washed out and closed. Numerous other roads were also closed due to high water.
The Brazos River flooded the Pecan Plantation RV Campground, damaging six RVs and several cars and trailers.
Flooding of residences around Lake Leon continued from residual floodwaters flowing into the lake. Over 200 homes sustained flood damage.
Runoff from heavy rains caused Mills Creek to flood portions of Salado, including Mill Creek Drive and Smith Bluff. About 30 homes were evacuated and one man had to be rescued from his rooftop. A water rescue was required on the Little River, and Salado Creek flooded the Interstate 35 access roads and the bridge on Main Street by four feet of water. One vehicle was washed off the road and a high water rescue was needed.
Heavy rain caused flooding of Belton Lake, closing numerous nearby parks and recreation facilities.
Highways 16 and 218 were flooded near Priddy. Numerous roads near Priddy had high water.
Portions of Highway 29 were closed near the Brazos River. Also, Highway 4 near Buck Creek was closed.
As the offices recorded each death: direct deaths were caused by the weather itself, indirect ones by something it set in motion.
| Event | Date | Age | Sex | Where | Kind |
|---|---|---|---|---|---|
| Flash Flood, Dallas | 2007-06-26 | 13 | Male | In Water | Direct |
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2007Every state in 2007This day in weather historyThe tornado archive for Texas, 2007Warnings in Texas, June 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 37149, 37158, 37168, 38857, 37164, 38674, 38671, 38859, 37178, 38005, 37179, 37187, 37771, 37768, 37770, 37772, 37774, 39122, 38858, 37775, 37777, 37778, 37838, 37779, 37780, 37776, 37781, 37783, 37837, 39127, 37834, 37835, 44246, 37836, 39126, 37839, 38432, 39125, 38000, 37840, and more.